Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 235, NWS Boston/Norton, MA

August 8, 2008Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 8, 2008, 4:50 PM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It was in force for 55 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2008, 4:50 PM EDT (20:50 UTC)
Expired
Aug 8, 2008, 5:45 PM EDT
In force
55 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 99 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 4:55 PM EDTTSTM WND DMGVernon, CTTREES DOWN ON MAPLE ST AND MANY LIMBS DOWN ON LAKE ST
Aug 8, 4:55 PM EDTHAIL 0.75Vernon, CT
Aug 8, 5:05 PM EDTHAIL 0.75Tolland, CT
Aug 8, 5:15 PM EDTHAIL 0.25Tolland, CT
Aug 8, 5:17 PM EDTHAIL 0.75Willington, CT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 082050
SVRBOX
CTC003-013-015-082145-
/O.NEW.KBOX.SV.W.0235.080808T2050Z-080808T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT FRI AUG 8 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITY OF MANCHESTER...
  TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...VERNON...MANSFIELD...
  WESTERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITY OF WILLIMANTIC...

* UNTIL 545 PM EDT

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VERNON...AND MOVING EAST AT 17 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOLTON BY 455 PM EDT...
  ANDOVER AND TOLLAND BY 505 PM EDT...
  COVENTRY BY 520 PM EDT...
  WILLINGTON BY 525 PM EDT...
  MANSFIELD BY 530 PM EDT...
  CHAPLIN...ASHFORD AND HAMPTON BY 545 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN REPORTED 
IN EAST WINDSOR WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...ACT NOW TO PROTECT LIFE AND PROPERTY. GET INDOORS NOW AND 
STAY AWAY FROM WINDOWS

LAT...LON 4198 7263 4202 7203 4166 7200 4165 7217
      4168 7219 4170 7226 4166 7226 4165 7228
      4164 7259
TIME...MOT...LOC 2050Z 265DEG 15KT 4180 7246

$$

RLG
1 follow-up statement
000 
WWUS51 KBOX 082131
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
531 PM EDT FRI AUG 8 2008

CTC003-082142-
/O.CAN.KBOX.SV.W.0235.000000T0000Z-080808T2145Z/
HARTFORD CT-
532 PM EDT FRI AUG 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARTFORD COUNTY IS
CANCELLED...

LAT...LON 4177 7215 4179 7237 4197 7236 4202 7203
      4187 7202 4186 7203 4185 7202 4177 7201
TIME...MOT...LOC 2132Z 265DEG 15KT 4187 7216

$$

CTC013-015-082145-
/O.CON.KBOX.SV.W.0235.000000T0000Z-080808T2145Z/
TOLLAND CT-WINDHAM CT-
532 PM EDT FRI AUG 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN WINDHAM AND CENTRAL TOLLAND COUNTIES...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ASHFORD...OR NEAR MANSFIELD...MOVING EAST AT 17 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASHFORD AND CHAPLIN BY 540 PM EDT...
  EASTFORD AND 7 MILES NORTH OF HAMPTON BY 545 PM EDT...

LAT...LON 4177 7215 4179 7237 4197 7236 4202 7203
      4187 7202 4186 7203 4185 7202 4177 7201
TIME...MOT...LOC 2132Z 265DEG 15KT 4187 7216

$$

RLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:11 PM EDT, 39 minutes earlier.

Area forecast discussion, Aug 8, 4:11 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
411 PM EDT FRI AUG 8 2008

.SYNOPSIS...
ANOMALOUS UPPER LEVEL TROUGH WILL REMAIN OVER NEW ENGLAND FOR MUCH
OF THE NEXT WEEK.  THIS WILL BRING SLIGHTLY BELOW NORMAL
TEMPERATURES AND BOUTS OF SHOWER AND THUNDERSTORM ACTIVITY AT TIMES.
A THREAT FOR A PERIOD OF HEAVIER RAIN MAY DEVELOP SOMETIME LATER
SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
CONVECTION INCREASING IN COVERAGE ACROSS CT VALLEY AND BERKSHIRES AT
3 PM.  MLCAPES AROUND 1000 J/KG IN THIS REGION AND INSTABILITY AXIS
EXTENDS EWD INTO N RI AND CENTRAL MA SO ACTIVITY MAY CONTINUE TO
INCREASE NEXT 1-2 HOURS AS IT MOVES EWD.

SEVERE WX THREAT WILL CONTINUE THIS AFTERNOON WITH LARGE HAIL THE
PRIMARY THREAT.  LAPS SOUNDINGS DO SHOW INVERTED V PROFILE SO SOME
OF THE STRONGER/DEEPER CORES MAY ALSO HAVE SOME STRONG WIND.

LATEST MESOANALYSIS ALSO SHOWING 0-6KM SHEAR 30-40 KTS ACROSS E MA
SO ANY STORMS IN THIS REGION NEXT 1-2 HOURS HAVE POTENTIAL TO
ORGANIZE INTO LINE SEGMENTS OR ACQUIRE WEAK ROTATION...BUT SHEAR
FORECAST TO WEAKEN THROUGH THE AFTERNOON.

EXPECT ACTIVITY TO LIFT NORTHWARD BY THIS EVENING SO WILL HAVE
HIGHEST POPS THIS EVENING NW ZONES WITH POPS DECREASING TO THE
SOUTH.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH SATURDAY NIGHT/...
WEAK COOL FRONT MOVES OFFSHORE LATER TONIGHT WITH GENERAL DRYING
TREND AND ANY SHOWERS/TSTMS SHOULD BE NORTH OF REGION BY MIDNIGHT
WITH DRY OVERNIGHT PERIOD.

SAT...LOOKS LIKE A NICE DAY WITH MUCH LESS COVERAGE OF
SHOWERS/TSTMS.  DIGGING UPPER LOW THROUGH NORTHERN GT LAKES WILL
RESULT IN RISING HEIGHTS AND 500 MB TEMPS WARM SLIGHTLY LEADING TO
WEAK INSTABILITY AND MARGINAL MID LEVEL LAPSE RATES.  WE HAVE JUST
SLIGHT CHC POPS IN THE GRIDS NORTH OF THE MASS PIKE REGION DURING
THE AFTERNOON...BUT OVERALL LOOKING MOSTLY DRY ACROSS SNE.  850 MB
TEMPS +11 TO +12 SUPPORT MAXES IN UPPER 70S TO LOWER 80S...BUT LIGHT
FLOW WILL PROMOTE LOCAL SEABREEZES IN AFTERNOON.

SAT NIGHT...UPPER LOW FCST TO AMPLIFY AS IT MOVES THROUGH EASTERN
LAKES WITH ANY CONVECTION CONFINED TO THE WEST OF SNE THROUGH 12Z
SUN CLOSER TO UPPER VORTEX.  NO POPS IN FCST FOR SAT NIGHT.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

SUNDAY AND SUNDAY NIGHT...
AN ANOMALOUS CLOSED UPPER LEVEL LOW OVER THE GREAT LAKES WILL EJECT
SHORTWAVE ENERGY INTO SOUTHERN NEW ENGLAND.  WHILE THE MORNING
SHOULD BE DRY...SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE
AFTERNOON ACROSS THE INTERIOR AND MAKE THEIR WAY TOWARDS THE COASTAL
PLAIN TOWARD EVENING OR AT NIGHT.  FEEL AREAL COVERAGE SHOULD BE
FAIRLY EXTENSIVE SO WILL DEPICT AN AREA OF LIKELY POPS WORKING THEIR
WAY FROM WEST TO EAST.  500 MB TEMPERATURES OF AROUND -15C WILL ONCE
AGAIN CREATE STEEP MID LEVEL LAPSE RATES.  IN ADDITION...0 TO 6 KM
SHEAR VALUES ARE EXPECTED TO INCREASE TO BETWEEN 30 AND 40 KNOTS
WHICH IS FAIRLY IMPRESSIVE.  LOW LEVEL MOISTURE THOUGH IS SOMEWHAT
MARGINAL AND IS THE ONE LIMITING FACTOR.  IF WE ARE ABLE TO GET
SUFFICIENT MOISTURE BACK...SCATTERED SEVERE THUNDERSTORMS ARE LIKELY
SO THIS WILL HAVE TO BE WATCHED CLOSELY.  THE BEST CHANCE MAY BE IN
THE MID TO LATE AFTERNOON AND EVEN INTO THE NIGHT WITH THE COLD
TEMPERATURES ALOFT.  IN ADDITION...THERE IS ALSO SOME CONCERN FOR
LOCALLY HEAVY RAINFALL LEADING TO MORE URBAN STREET FLOODING.
HIGHS ON SUNDAY SHOULD BE MAINLY IN THE UPPER 70S WITH A FEW
LOCATIONS ACROSS SOUTHEAST MA/RHODE ISLAND REACHING INTO THE LOWER
80S.  LOWS SUNDAY NIGHT SHOULD MAINLY BE IN THE UPPER 50S TO LOWER
60S.

MONDAY...
12Z GFS MODEL APPEARS TOO FAST IN LIFTING OUT THE UPPER LEVEL LOW
COMPARED TO THE OTHER MODELS AND THE GFS ENSEMBLES.
THEREFORE...WILL CONTINUE WITH HIGH CHANCE POPS FOR ADDITIONAL
SCATTERED SHOWERS AND THUNDERSTORMS.  LATER SHIFTS MAY HAVE TO
UPGRADE TO LIKELY POPS IF ENSEMBLES ARE ON THE RIGHT TRACK.
AGAIN...WE HAVE SOME CONCERN FOR THE POTENTIAL OF HEAVY RAIN AND
MORE URBAN STREET FLOODING.  HIGHS SHOULD MAINLY BE IN THE UPPER
70S.

TUESDAY...
AT THIS POINT IT LOOKS LIKE MAINLY A DRY DAY AS WE MIX OUT OUR LOW
LEVEL MOISTURE ON WESTERLY FLOW.  HOWEVER...ITS STILL COLD ALOFT SO
CAN NOT RULE OUT A FEW ISOLATED AFTERNOON OR EVENING SHOWERS.
THEREFORE...WILL GO WITH JUST A 20 POP IN THE FORECAST TO COVER THIS
POTENTIAL.  HIGHS SHOULD MAINLY BE IN THE LOWER 80S UNDER PARTLY
SUNNY SKIES.

WEDNESDAY THROUGH FRIDAY...
A LOW CONFIDENCE FORECAST THIS FAR INTO THE FUTURE.
HOWEVER...MODELS AGREE ON ANOTHER ROUND OR TWO OF SHOWERS AND
THUNDERSTORMS ALONG A COLD FRONT.  TIMING IS REALLY TRICKY THIS FAR
IN ADVANCE...BUT BEST OPPORTUNITY AT THIS TIME APPEARS TO BE THE
SECOND HALF OF WEDNESDAY INTO THURSDAY.  FOR NOW WE WILL GO WITH
MAINLY A DRY FORECAST BY FRIDAY...BUT THINGS CAN CHANGE THIS FAR OUT.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AREAS OF MVFR IN SCT SHOWERS/TSTMS THROUGH EARLY EVENING...THEN MVFR
OR IFR CIGS POSSIBLY DEVELOPING MHT/BDL/BAF/ORH/BOS LATE TONIGHT.

SAT...LOCAL MVFR/IFR CIGS EARLY MORNING INTERIOR
LOCATION...OTHERWISE VFR.  SLIGHT CHC OF A SHOWER MAINLY NORTH OF
BAF-ORH-BOS IN THE AFTN.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY AND MONDAY...
TIMES OF MVFR/IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS SUNDAY
AFTERNOON INTO MONDAY.  PATCHY FOG AND LOW CLOUDS ARE ALSO EXPECTED
AT TIMES.

TUESDAY AND WEDNESDAY...
MAINLY VFR BUT A FEW HOURS OF PATCHY GROUND FOG ARE POSSIBLE EARLY
IN THE MORNING.  CONDITIONS MAY DETERIORATE TO MVFR/IFR LATER ON
WEDNESDAY WITH THE NEXT POSSIBLE ROUND OF SHOWERS/THUNDERSTORMS.

&&

.MARINE...
THROUGH SAT NIGHT...WINDS AND SEAS BELOW SCA THRESHOLD.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SEAS AND WINDS SHOULD GENERALLY REMAIN BELOW SCA THRESHOLDS.
HOWEVER...THERE IS A LOW PROBABILITY OF MARGINAL 25 KNOT SOUTHWEST
WIND GUSTS AND 5 FOOT SEAS ACROSS THE SOUTHERN OUTER-WATERS ON
MONDAY OR MONDAY NIGHT.

MARINERS WILL HAVE TO BE ON THE LOOKOUT FOR SCATTERED
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WHICH COULD BRING
LOCALLY HIGHER WINDS AND SEAS ALONG WITH AN ATTENDANT LIGHTNING
THREAT. A PROLONGED PERIOD OF HEAVIER RAINS COULD OCCUR SUNDAY NIGHT
INTO MONDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...RLG/FRANK
MARINE...KJC/FRANK
Hazardous weather outlook, Aug 8, 4:21 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT FRI AUG 8 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-092030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
421 PM EDT FRI AUG 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE INTO THE
EVENING. THE MAIN THREAT WILL BE LARGE HAIL BUT A SECONDARY CONCERN
WILL BE DAMAGING STRAIGHT LINE WIND GUSTS. IN
ADDITION...THE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND
LIGHTNING ALONG WITH VERY HEAVY RAINFALL. SLOW MOVING THUNDERSTORMS
WILL ALSO RESULT IN AREAS OF URBAN AND POOR DRAINAGE STREET FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP SUNDAY AFTERNOON. A
FEW STORMS COULD BECOME STRONG TO SEVERE IF SUFFICIENT INSTABILITY
DEVELOPS. HEAVY RAINFALL MAY OCCUR AS WELL. THE ACTIVITY WILL LIKELY
LINGER SUNDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-092030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
421 PM EDT FRI AUG 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS.
THE STRONGEST STORMS SHOULD FORM OVER THE LAND AND DRIFT EAST
NORTHEAST INTO THE COASTAL WATERS...PARTICULARLY BETWEEN BOSTON
HARBOR AND PLYMOUTH WITH HAIL...LIGHTNING STRIKES AND WIND GUSTS TO
35 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE LATE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 8, 3:18 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT FRI AUG 8 2008

CTZ002-MAZ009-011-081945-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
318 PM EDT FRI AUG 8 2008

AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 4 MILES NORTH OF GRANBY...OR ABOUT 9 MILES
NORTHWEST OF WINDSOR LOCKS...MOVING EAST AT 9 MPH.

THE THUNDERSTORM WILL BE NEAR...SUFFIELD AND EAST GRANBY BY 350 PM
EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

RLG
Special weather statement, Aug 8, 3:41 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
341 PM EDT FRI AUG 8 2008

CTZ004-RIZ001-003-004-006-082045-
EASTERN KENT RI-NORTHWEST PROVIDENCE RI-WASHINGTON RI-WESTERN KENT
RI-WINDHAM CT-
341 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORM DEVELOPING NEAR THE CONNECTICUT AND RHODE
ISLAND STATE BORDER...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL OVER
STERLING...OR ABOUT 7 MILES EAST OF PLAINFIELD...MOVING SOUTHEAST AT
16 MPH.

THE THUNDERSTORM WILL BE NEAR...
COVENTRY BY 400 PM EDT...
WEST GREENWICH BY 410 PM EDT...
EAST GREENWICH BY 425 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

JWD
Local storm report, Aug 8, 3:59 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT FRI AUG 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             SHELBURNE               42.58N 72.68W
08/08/2008  E0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

            PENNY SIZE HAIL COVER RTE ON 112

&&

WSIMPSON
Special weather statement, Aug 8, 4:00 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT FRI AUG 8 2008

RIZ001>006-082030-
BRISTOL RI-EASTERN KENT RI-NORTHWEST PROVIDENCE RI-SOUTHEAST
PROVIDENCE RI-WASHINGTON RI-WESTERN KENT RI-
400 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORMS DEVELOPING IN RHODE ISLAND...

AT 4 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL OVER
WEST WARWICK...OR ABOUT 3 MILES WEST OF WARWICK...MOVING NORTHEAST
AT 6 MPH. OTHER STORMS WERE DEVELOPING FARTHER WEST IN COVENTRY.

THE THUNDERSTORM WILL BE NEAR...
CRANSTON BY 430 PM EDT...
PROVIDENCE BY 445 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

JWD
Special weather statement, Aug 8, 4:15 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT FRI AUG 8 2008

MAZ017-020-RIZ001>007-082115-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-WASHINGTON
RI-WESTERN KENT RI-
415 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORMS IN RHODE ISLAND AND SOUTHEAST
MASSACHUSETTS...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING SMALL HAIL OVER EAST PROVIDENCE AND
SEEKONK...MOVING SOUTHEAST AT 10 MPH.

OTHER THUNDERSTORMS PRODUCING SMALL HAIL WERE NEAR WEST WARWICK...
AND WERE MOVING EAST AT 15 MPH.

STRONG THUNDERSTORMS WILL BE NEAR...
REHOBOTH BY 420 PM EDT...
BARRINGTON BY 440 PM EDT...
WARREN BY 450 PM EDT...
SWANSEA AND SOMERSET BY 500 PM EDT...
BRISTOL BY 510 PM EDT...

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

JWD
Special weather statement, Aug 8, 4:40 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EDT FRI AUG 8 2008

MAZ020-RIZ004>007-082115-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-SOUTHERN BRISTOL MA-WASHINGTON
RI-
440 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORM NEAR EAST GREENWICH...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING SMALL HAIL NEAR EAST GREENWICH...OR
ABOUT 5 MILES SOUTH OF WARWICK...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL CROSS NARRAGANSETT BAY AND WILL BE NEAR...
PORTSMOUTH AND PRUDENCE ISLAND BY 450 PM EDT...
TIVERTON BY 500 PM EDT...
WESTPORT AND FALL RIVER BY 510 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:45 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region60 min
Aug 8, 3:24 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region51 min
Aug 8, 4:12 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region48 min
Aug 8, 4:31 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region3 hr
Aug 8, 4:34 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region14 min
Aug 8, 5:15 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region, Northeastern Connecticut Planning Region3 hr

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.